What Does Vyvanse Withdrawal Feel Like?

Vyvanse withdrawal can be very unpleasant but does not cause a person to feel the kind of pain opioid withdrawal does, nor does it cause uncontrollable shaking the way alcohol withdrawal does. Vyvanse withdrawal can be very frustrating though and cause dysphoric moods.

Symptoms of Vyvanse Withdrawal

vyvanse addiction

Withdrawal from Vyvanse can affect your moods and energy levels.

Vyvanse is the brand name for a stimulant drug prescribed to ADHD patients. Here are some of the symptoms of stimulant withdrawal, according to the CHCE:

  • Depression
  • Anxiety
  • Drug craving
  • Agitation
  • Fatigue
  • “A loss of physical and mental energy”

Depending on the level of Vyvanse dependence, and if the person has been abusing the drug, cravings for Vyvanse may be more or less intense. People who abuse Vyvanse will experience stronger withdrawal symptoms, while those who have their doctor taper off their doses will experience less intense symptoms. However, any time a person becomes physically dependent on a drug, he or she will experience some type of withdrawal.

Fatigue

Many people tend to find the symptoms of fatigue and drowsiness to be the most frustrating part of Vyvanse withdrawal. Those who abused the drug for its stimulant effects will be used to a more intense, fast-paced routine. The slowing down of muscle movements, extreme drowsiness, and overall fatigue felt by those who experience

Those who abuse Vyvanse will likely be accustomed to small bursts of these symptoms, as they will have experienced them during their crash periods. Many people who abuse Vyvanse take it for several days straight, staying awake and alert for that time, and then crash afterward. In true Vyvanse withdrawal, the extreme fatigue may begin “developing within a few hours or several days after… the cessation of, or reduction in heavy or prolonged amphetamine use” (AGDH). When the person does not take more of the drug, the fatigue then lasts for much longer, usually for about a week.

Moods

A person’s moods will likely be very dysphoric during this time. Vyvanse causes aggression, irritability, mood swings, and “frenzied, abnormally excited moods” (NLM). During withdrawal, a person’s mood sinks to feelings of depression, anxiety, and agitation. It may be a while before a person going through Vyvanse withdrawal begins to feel like him or herself again. Cravings may be intense too, although not as intense as those for other CNS stimulants.

Because of these strongly depressed moods, someone going through Vyvanse withdrawal should be monitored for any unsafe behavior. The risk for self-harm may not be as great as it is for those who are going through other stimulant withdrawals (like cocaine), but it is important to be aware of what the person is feeling.

The NLM states that “you may develop severe depression and extreme tiredness if you suddenly stop taking lisdexamfetamine [Vyvanse] after overusing it.” These will be the most extreme effects for many users. Vyvanse withdrawal feels like the opposite of abusing Vyvanse; that is to say that the body slows down instead of speeds up and a person’s moods become depressed and anxious instead of excited and aggressive. A person might feel these symptoms intensely for a while which can make Vyvanse withdrawal frustrating. But, eventually, the symptoms will begin to subside.

Leave a Reply